On the accuracy of first-order numerical derivatives in multidimensional digital waveguide mesh topologies


Creative Commons License

HACIHABİBOĞLU H. , Gunel B. , kondoz a.

IEEE SIGNAL PROCESSING LETTERS, vol.15, pp.9-12, 2008 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 15
  • Publication Date: 2008
  • Doi Number: 10.1109/lsp.2007.911162
  • Title of Journal : IEEE SIGNAL PROCESSING LETTERS
  • Page Numbers: pp.9-12

Abstract

Digital waveguide mesh (DWM) models are numerical solvers for the wave equation in N-dimensions. They are used for obtaining the traveling-wave solution in practical acoustical modeling applications. Although unstructured meshes can be used with DWMs, regular mesh topologies are traditionally used due to their implementation simplicity. This letter discusses the accuracy of first-order approximations to numerical derivatives on more general unstructured mesh topologies. The results are applied to structured, regular mesh topologies as used in DWM modeling. A comparison of 2-D and 3-D DWM topologies with respect to the accuracy of first-order approximations to numerical derivatives is presented.